This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I'm a 29 year old female on meds for major depression. I am currently taking 300mg of Wellbutrin a day, 100mg of Trazadone, 15mg of Zyprexa and also 20mg of Prilosec for an ulcer. I have been taking this for about a year with no major complications. Recently though, I have been experiencing sudden body jerks(legs, head, upper body,etc.) about 2 or 3 times a day. Could this have anything to do with the meds I'm on? If so, should I be concerned as I do not have a doctor at present because I just relocated to another state.?
Any info appreciated. Thank you for your time.
You describe an involuntary movement disorder, "sudden body jerks", that may be related to medications but without further description I can't be sure. Myoclonic jerks can occur if the system has a change in serotonin levels (and Trazadone, Zyprexa both act on this neurotransmitter) but also for other reasons. For example, sometimes when you fall asleep you may have a sudden jerk of a limb--not uncommon.
I suggest that you be evaluated by a physician to clarify further what type of movement problem you are experiencing. It is also very important to have a psychiatrist manage your medications. Keep in mind that this information is intended for general educational purposes only. Please follow up with your personal physician for specific health concerns.
Hi! I've never been on anti-depressants but I have been on anti-convulsants which often over lap....Depakote for example... and when over medicated I did have tremors and little twitches and jerks. I would mention this to your doc next time you talk to him or her. :-)
I started taking Effexor awhile ago and did notice some extra muscle "jerks". They just went away after awhile. My sister also took some wellbutrin for smoking; she said she quit taking it "because her legs would jerk around"--I suppose this maybe a common thing.
I have been on anti-depressents for about a year and a half. (Prozac) I'm 17 years old and I have always experienced "jerks" and "Twitching". I noticed they have gotten worse. My hands also shake really bad and that has been going on for as long as I can remember. When I jerk it is really embarrassing because my friends notice it. I stopped taking prozac about 2 monthes ago and it's still just as bad. Is there something I can do for it to make it stop? Is there blood tests I could take to check it out? Please write me back.Thanks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.